What to Expect if Someone Overdoses on Narcotics

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Why Narcotics are so dangerous

Although some narcotics, such as prescription pain pills, are legally prescribed to people in safe dosages, other narcotics that are obtained illegally, such as heroin, are manmade drugs that are combined with other chemicals that could cause harm to a person’s body. If a person takes prescription painkillers illegally or abuses their current dosage, they could cause permanent damage to their organs.

According to the Center for Disease Control and Prevention, in 2010, two million people tried prescription painkillers illegally for the first time, and twelve million Americans were abusing prescription painkillers in 2010.

Narcotics are extremely potent drugs that depress a person’s respiratory system as well as their nervous system. If a person takes too much of the drug they can experience respiratory failure, slip into a coma, or have cardiac arrest, which could lead to their demise. It is possible for a person to overdose on narcotics and not even realize it, due to the analgesic properties of the drug.

Don’t Wait, Call Now!

To Find A Treatment Center Near You

(800) 407-7195

What to Expect if Someone Overdoses on Narcotics

Overdoses on Narcotics

Extreme sedation is a sign of narcotics overdose.

If a person overdoses on narcotics they will need medical help immediately so that they do not experience respiratory failure. If an individual believes that another person is overdosing on a narcotic drug, they should not try their own methods of helping them; instead they should dial 911 or take them to the emergency room right away.

If a person overdoses on a narcotic drug, they will become extremely sedated most likely coming in and out of consciousness. Since it takes a little amount of time for the drug to get into a person’s system, the overdose symptoms may occur rapidly. A person’s eyes may continually roll back in their head when they are having an overdose and they will have an extremely difficult time focusing on anything, they will most likely become unresponsive to questions that are being asked to them.

Signs and Symptoms of Narcotics Overdose

When a person overdoses on a narcotic their breathing will become much slower than usual and their heart rate will drastically decrease. If a person’s heart rate continues to decrease it could lead to cardiac arrest and if their breathing continues to slow down, it could lead to respiratory failure; both will result in a person dying if help is not received in time.

When a person overdoses on a narcotic and receives medical help, the doctor will most likely put them on a breathing machine to prevent respiratory failure from occurring and provide them with medication to stop the drugs from functioning properly in their body. Most patients will be able to leave within a day’s time if no permanent damage occurred from the overdose.

Call (800) 407-7195 now to find a treatment program that can help you or a loved one overcome narcotics addiction. 

the Take-Away

If someone overdoses on a narcotic drug, it is extremely important that they receive medical attention right away. Narcotics can lead to a person’s death if they overdose and do not receive help.